I posted on the headache boards last week, but I thought this board might be able to help also. I spent years on ortho tricyclene (sp?) with no problems. Then approximately 3 years ago I got off and then got pregnant. I had a migraine the entire time I was pregnant. Anyways...My kid is 14 months old and my doctor just put me on Yasmin because I have PMDD. So far I think I am moodier then I was before!! Also, day 3 into my period week I started to get a migraine. I took Frova and Fiorcet for 3 days. By day 4 the migraine was RAGING. I had to go to the ER because nothing I was doing at home was working. FYI - I have suffered from menstrual headaches my entire life. I am now 33 years old.
So now I am DEATHLY afraid that this is going to happen again next month. I can not handle another 4 day migraine!!! So I am wondering if anyone else has experienced this when starting the BCP. Does it get better??
I am also wondering if I should get off this pill right now, or should I try it out for 3 months and see if the migraines go away? Any insight would be helpful.
Never took Yasminbut took other BCP and had migraines for 10 years straight. The last couple of years it go to where the migraine lasted almost the whole month. I read on this board about BCP, meds, processed foods and sugars destroying B vitamins. So I started taking a multi B vitamins with BCP, Low and behold my migraines stopped. It took almost a month before the vitamins worked but they did.
I was on Soma, Valium, codeine, celebrex, morphine, Botox etc for 10 years and nothing took away my migraines till I took extra multi B vitamins
Last edited by FromSqueaky; 06-21-2007 at 07:59 PM.
Sorry for being MIA for a bit. I had a tough week. My blood pressure went through the roof and my pulse was racing. I have never had this problem before. My Doc put me on some meds to slow all that down. So today I am going to ask to be put on a different BCP. I think I am having way too many side effects on this medicine.
I did start some new vitamins last month which do have a lot of vitamin B in it. Maybe this month I will notice a difference during my menstrual cycle. However, I have noticed my daily/weekly headaches have lessened. Maybe that is what is helping!!
Also - has anyone ever tried taking an estrogen replacement pill during there menstural? I am going to try this out next month. I have heard it can help with the migraines.
The week before your period your period your progesterone levels shoot up but they go back to the normal level the week you are bleeding. I would not take extra estrogen with out being tested. You can not get an acurate level of estrogen or progesterone in the body unless you stop the pills. The pill replaces each hormone made in the body with manmade hormones.
I went to a lab on my own and had my progesterone level tested and it was negative 0.04 I should have been at 3.3-28.0 Later I found out from the doctor that the pill changes the nautural hormone made by the body. So even though I was low for natural progesterone I could have been within the range with the manmade progsterone that are in my BCP. The same applies for estrogen.
EDIT: High amount of estrogen causes blood clots,strokes and high blood pressure
Last edited by FromSqueaky; 06-25-2007 at 08:49 AM.